Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Degenerate principal series and
local theta correspondence


Authors: Soo Teck Lee and Chen-bo Zhu
Journal: Trans. Amer. Math. Soc. 350 (1998), 5017-5046
MSC (1991): Primary 22E46, 11F27
DOI: https://doi.org/10.1090/S0002-9947-98-02036-4
MathSciNet review: 1443883
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we determine the structure of the natural $\widetilde{U}(n,n)$ module ${\Omega^{p,q}(l)}$ which is the Howe quotient corresponding to the determinant character $\det^l$ of $U(p,q)$. We first give a description of the tempered distributions on $M_{p+q,n}(\mathbb C)$ which transform according to the character $\det^{-l}$ under the linear action of $U(p,q)$. We then show that after tensoring with a character, ${\Omega^{p,q}(l)}$ can be embedded into one of the degenerate series representations of $U(n,n)$. This allows us to determine the module structure of ${\Omega^{p,q}(l)}$. Moreover we show that certain irreducible constituents in the degenerate series can be identified with some of these representations ${\Omega^{p,q}(l)}$ or their irreducible quotients. We also compute the Gelfand-Kirillov dimensions of the irreducible constituents of the degenerate series.


References [Enhancements On Off] (What's this?)

  • [Ad] J. Adams, The theta correspondence over $\mathbb R$, preprint.
  • [Al] J. Alperin, Diagrams for modules, J. Pure Appl. Algebra 16 (1980), 111-119. MR 81h:16047
  • [Ba] V. Bargmann, On a Hilbert space of analytic functions and an associated integral transform, I, Comm. Pure Appl. Math. 14 (1961), 187-214. MR 28:486
  • [BGG] I. N. Bernstein, I. M. Gelfand and S. I. Gelfand, Model of representations of Lie groups, Sel. Math. Sov. 1 (1981), 121-142. MR 54:2884
  • [Fo] G. Folland, ``Harmonic analysis in phase space,'' Ann. of Math. Stud. 122, Princeton Univ. Press, Princeton, 1989. MR 92k:22017
  • [Ge] S. Gelbart, Examples of dual pairs, in ``Automorphic forms, representations and $L$-functions,'' Proc. Sympos. Pure Math., Vol. 33, Part 1, pp. 287-296, Amer. Math. Soc., Providence, RI, 1979. MR 81f:22035
  • [GW] K. Goodearl and R. Warfield, ``An introduction to noncommutative rings,'' London Mathematical Society Student Texts, Vol. 16, Cambridge Univ. Press, Cambridge, 1989. MR 91c:16001
  • [H1] R. Howe, Remarks on classical invariant theory, Trans. Amer. Math. Soc. 313(1989), 539-570. MR 90h:22015a
  • [H2] R. Howe, Transcending classical invariant theory, J. Amer. Math. Soc. 2(1989), 535-552. MR 90k:22016
  • [H3] R. Howe, Dual pairs in physics: ``Harmonic oscillators, photons, electrons, and singletons,'' Lectures in Appl. Math., Vol 21, pp. 179-206, Amer. Math. Soc., Providence, RI, 1985. MR 86i:22036
  • [H4] R. Howe, $\theta$-series and invariant theory, in ``Automorphic forms, representations and $L$-functions,'' Proc. Sympos. Pure Math., Vol 33, Part 1, pp.275-286, Amer. Math. Soc., Providence, RI, 1979. MR 81f:22034
  • [H5] R. Howe, Oscillator representation: algebraic and analytic preliminaries, preprint.
  • [HT] R. Howe and E.C. Tan, ``Non-Abelian Harmonic Analysis: Applications of $SL(2,\mathbb R)$,'' Universitext, Springer-Verlag, New York, 1992. MR 93f:22009
  • [J1] K. Johnson, Degenerate principal series and compact groups, Math. Ann. 287(1990), 703-718. MR 91h:22028
  • [J2] K. Johnson, Degenerate principal series on tube type domains, Contemp. Math. 138(1992), 175-187. MR 94b:22010
  • [KR1] S. Kudla and S. Rallis, Degenerate principal series and invariant distributions, Israel J. Math. 69(1990), 25-45. MR 91e:22016
  • [KR2] S. Kudla and S. Rallis, Ramified degenerate principal series representations for $Sp(n)$, Israel J. Math. 78(1992), 209-256. MR 94a:22035
  • [KRS] S. Kudla, S. Rallis and D. Soudry, On the degree $5$ $L$-function for $Sp(2)$, Invent. Math. 107(1992), 483-541. MR 93b:11061
  • [Ku1] S. Kudla, Seesaw dual reductive pairs, Progr. Math. 46(1983), 244-268. MR 86b:22032
  • [Ku2] S. Kudla, Splitting metaplectic covers of dual reductive pairs, Israel J. Math. 87(1994), 361-401. MR 95h:22019
  • [KV] M. Kashiwara and M. Vergne, On the Segal-Shale-Weil representations and harmonic polynomials, Invent. Math. 44 (1978),1-47. MR 57:3311
  • [L] S. Lee, On some degenerate principal series representations of $U(n,n)$, J. of Funct. Anal. 126(1994), 305-366. MR 95j:22023
  • [Li] J. Li, Singular unitary representations of classical groups, Invent. Math. 97 (1989), 237-255. MR 90h:22021
  • [S1] S. Sahi, Unitary representations on the Shilov boundary of a symmetric tube domain, in ``Representations of Groups and Algebras,'' Contemp. Math. 145(1993), 275-286, Amer. Math. Soc., Providence. MR 94e:22029
  • [S2] S. Sahi, Jordan algebras and degenerate principal series, J. reine angew Math. 462 (1995), 1-18. MR 96d:22022
  • [V] D. Vogan, Gelfand-Kirillov Dimension for Harish-Chandra Modules, Invent. Math. 48(1978), 75-98. MR 58:22205
  • [Wey] H. Weyl, ``The classical groups,'' Princeton University Press, Princeton, N.J., 1946.
  • [Wei] A. Weil, Sur certains groupes d'operateurs unitaires, Acta Math. 111(1964). 143-211. MR 29:2324
  • [Zha] G. Zhang, Jordan algebras and generalized principal series representation, Math. Ann. 302(1995), 773-786. MR 97h:22012
  • [Zhe] D. P. Zhelobenko, ``Compact Lie Groups and their Representations,'' Translations of Mathematical Monographs, vol. 40, Amer. Math. Soc., 1973. MR 57:12776a
  • [Zhu] C. Zhu, Invariant distributions of classical groups, Duke Math. J. 65(1)(1992), 85-119. MR 92k:22022

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 22E46, 11F27

Retrieve articles in all journals with MSC (1991): 22E46, 11F27


Additional Information

Soo Teck Lee
Affiliation: Department of Mathematics, National University of Singapore, 10 Kent Ridge Crescent, Singapore 119260, Republic of Singapore
Email: matleest@leonis.nus.edu.sg

Chen-bo Zhu
Affiliation: Department of Mathematics, National University of Singapore, 10 Kent Ridge Crescent, Singapore 119260, Republic of Singapore
Email: matzhucb@leonis.nus.edu.sg

DOI: https://doi.org/10.1090/S0002-9947-98-02036-4
Keywords: degenerate principal series, local theta correspondence, Howe quotients, unitary representations, Gelfand-Kirillov dimension
Received by editor(s): May 16, 1995
Received by editor(s) in revised form: January 27, 1997
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society